How well are we as Physicians Managing EGFR Inhibitor-induced Cutaneous Toxicity?
Session type: Poster / e-Poster / Silent Theatre session
EGFR inhibitors (EGFRI) lead to cutaneous toxicities in over >50% of patients and are associated with a decreased quality of life. The management of EGFRI associated cutaneous toxicities is typically based on personal experience and small scale audits due to the lack of controlled trials and so it is essential to create a framework to enable physicians to feel confident in managing these patients. This project aimed to establish how confident oncologists are in managing these by assessing the knowledge within the department and using the results to amend the guidelines to make them trust wide.
An anonymous survey was sent out to oncologists in a tertiary center. The 10 questions were based on a literature review for best practice and on the trust current guideline of management of cutaneous toxicities.
- Uncertainty in the timing of when to refer to dermatology
- Inadequate length of treatment with tetracyclines for a EGFRI rash
- 15% of responders would have given clindamycin as treatment
- 65% of the respondents did not feel confident in managing skin toxicities
- Knowledge gaps in what treatment can be used for skin fissures
The results from the survey highlight that there are a wide variety of approaches in regards to the management of cutaneous toxicity caused by EGFRIs. A standardised framework needs to be developed to improve the management of these skin toxicities. The current guideline within the hospital is currently being amended with a view to make this trust wide.